MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER
Model Number SS7
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The doctor had placed a delivery system through the sheath followed by a his lead.Once the lead was placed the delivery system was cut away.Afterwards the doctor attempted to peel away the sheath which did not separate causing the lead to dislocate.A new sheath was used to replace the lead.No adverse patient side effects were reported.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
One 7f safesheath ii introducer was returned from the customer without the dilator.Blood was found on the sheath.According to the event description summary, the seal (hemostatic valve) would not break in half while peeling apart the sheath.Upon receipt of the product, it was found that the sheath was already peeled apart and the hemostatic valve didn't break apart with the rest of the sheath as intended.The hemostatic valve slipped out from under the hubcap.This occurred because one side of the valve did not have the partial cut required to break the hemostatic valve in half (figures 2a and 2b).Since the valve didn't have the extra cut, it allowed the valve to slip out from under the hub/hubcap assembly when the sheath was peeled apart by the end user.Returned device analysis revealed hemostatic valve of the sheath did not break apart during use.It was found that one side of the valve did not have the partial cut required to break the hemostatic valve in half.Retraining was conducted with manufacturing on the applicable procedure to prevent recurrence of this issue.The break force data of the returned lot was reviewed and it was found that all samples were within manufacturing specification.According to the device history record, the introducer sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional and mechanical testing.The reason for return was confirmed.Per manufacturing procedure introducer set, silicone seal slitting: once the cutting cycle is complete, the part will be placed on the machine tray.Remove the seal from the tray and perform a visual inspection using a 10x microscope.Finished center helix cut - verify the helix cut is complete and the seal was severed completely by checking for helix cut on the top and bottom of seal.Additional inspection for split seals: if the work order is for split seals prior to providing qa with the 5 samples, visually inspect and pull test the first 3 seals per section 7.4 seal pull test.If the pull tests are within specification, continue to run the first 5 samples for qa acceptance, visually inspect and submit to qa.Production may continue and seals may continue to be manufactured while pending the completion of the qa inspection.Partial cut - if the seal has a partial cut, ensure the cut did not cut through the full width of the seal (blade did not sever the membrane).Per qa procedure adelante s2s introducer sheath in-process and final inspection: destructive testing; sampling plan ansi z 1.4, special level 4, aql 0.40 reduced; break and peel test; using samples from fit check as described , manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Per ifu: flush sheath with 5cc of saline immediately before peeling sheath away in order to minimize back bleeding.Withdraw sheath and valve over the lead or catheter and from the vessel, while keeping the lead in place.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.Corrections are taken under corrective action.In addition, retraining was conducted with manufacturing on the applicable procedure to prevent recurrence of this issue.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH® II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor 
MDR Report Key17998587
Report Number1035166-2023-00118
Device Sequence Number6753708
Product Code DYB
UDI-Device Identifier30891492002228
UDI-Public30891492002228
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSS7
Device Catalogue NumberSS7
Device Lot NumberDP-19814
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown